Texas, 2006Damaging Wind in Texas, August 8, 2006
August 8, 2006 · NWS HGX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 8, 1:33 PM CST, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 8, 1:33 PM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
233 PM CDT TUE AUG 8 2006
.DISCUSSION...
A BIT MORE SHOWER AND STORM ACTIVITY ACROSS SCOPE THIS AFTERNOON
COMPARED TO 24 HOURS AGO AS SEA BREEZE-DRIVEN PRECIPITATION MOVES
NORTHWESTWARD WELL INLAND ACROSS INTERSTATE 10. SYNOPTIC SCALE
THEME IS THAT OF A LARGE CENTRAL US RIDGE THAT REMAINS ANCHORED
OVER THE MIDWEST FOR THE MAJORITY OF THE 7 DAY PERIOD. RIDGE WILL
SLIGHTLY STRENGTHEN THROUGH FRIDAY WHICH WILL INCREASE SUBSIDENCE
ENOUGH TO DECREASE THE PRECIPITATION COVERAGE...BUT NOT ENOUGH TO
COMPLETELY SUPPRESS RAIN NOR CREATE AN OPPRESSIVE HEAT SITUATION.
THUS...SHORT TERM FORECAST CALLS FOR A 20 TO 30 POPS MAINLY IN THE
CENTRAL AND SOUTHERN ZONES DUE MORE EFFICIENT EARLY DAY HEATING
AND AMPLE MOSITURE LEVELS (FORECASTED PWS STILL IN THE +1.5
RANGE). LOW LEVEL FOCUS WILL BE SMALL SCALE DRIVEN AS IN PAST
DAYS. WHEREVER THE SEA BREEZE DECIDES TO SET UP IS WHERE POPS WILL
BE 50 OR GREATER...BETTER HANDLED IN NOWCASTS.
THE LONGER RANGE WEATHER PATTERN DEPENDS UPON THE WESTERN
PROPAGATION OF THE TUTT/INVERTED TROF ACROSS THE GULF THAT THE
MODELS ARE CURRENTLY PICKING UP ON. THIS WEAKNESS IS FORECASTED
TO CARVE INTO THE SE PERIPHERY OF THE RIDGE GOING INTO THE WEEKEND.
GFS/ECMWF SOLUTION HAS LARGE-SCALE NORTHERN GULF SHEAR AXIS
CUTTING OFF AND MOVING OVER THE TEXAS COAST LATE FRIDAY GOING INTO
SUNDAY. THIS IS THE MORE WET SOLUTION TO THE CANADIAN SOLUTION
WHICH IS A SLIGHTLY DRIER OUTCOME. 12Z CANADIAN HINTS AT THE WEAKNESS
UNDERCUTTING LARGE NORTHERN RIDGING WHICH ULTIMATELY INCREASES
QPF...BUT NOT AS AGGRESSIVE AS THE GFS/ECMWF. WILL LEAN TOWARDS
THE GFS/ECMWF SOLUTION AS THE OVERALL PATTERN IN THE LAST WEEK HAS
BEEN ONE OF LOWER GULF PRESSURES...ENHANCED OFFSHORE PRECIPITATION...
AND FAVORABLE STEERING WINDS. THESE EASTERLY STEERING WINDS WILL
MOST LIKELY TAKE THE REMNANTS OF THE TROPICAL WAVE CURRENTLY
LOCATED OVER THE BAHAMAS WESTWARD. THIS THINKING...ALONG WITH THE
TUTT/INVERTED TROF RIDING UP AND UNDER THE RIDGE...WILL KEEP
FAIRLY HIGH POPS (30) OVER THE WEEKEND....AND KEEP TEMPERATURES
NEAR NORMAL UNDER PARTLY CLOUDY SKIES.
31
&&
.AVIATION...
SEABREEZE BOUNDARY AND ASSOCIATED CONVECTION GRADUALLY MOVING NORTH
AND SHOULD AFFECT NORTHERN ZONES LATER THIS AFTERNOON. TEMPO CONDITIONS
FOR SHRA/TSRA STILL EXPECTED FOR ABOUT 2 MORE HOURS HOU/IAH BUT BECOMING
LESS SO FOG GLS AND LBX. CONVECTION AGAIN WILL RAPIDLY DECREASE IN
COVERAGE AND INTENSITY AFTER SUNSET LEAVING MAINLY HIGH LEVEL CS DURING
REST OF EVENING. EARLY MORNING WEAK CONVECTION EXPECTED OVER COASTAL
WATERS MOVING SLOWLY INLAND THROUGH THE MORNING TOMORROW. OTHER THAN
SOME LIGHT FOG FOR LBX...REST OF TAF SITES TONIGHT FOR THE MOST PART
SHOULD BE VFR WITH A FEW LOW CLOUDS AFTER MIDNIGHT AND SCATTERED HIGH
CIRRUS.
37
&&
.MARINE...
LIGHT TO OCCASIONAL MODERATE ONSHORE FLOW WILL PREVAIL ACROSS UPPER TEXAS
WATERS THE NEXT SEVERAL DAYS. DO NOT EXPECT ANY SIGNIFICANTLY HIGHER SWELL
WAVES TO PROPAGATE FROM EAST/SOUTHEAST THROUGH REGION. WEAK SURFACE
HIGH PRESSURE RIDGE WILL ESSENTIALLY PREVAIL OVER GULF.
37
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 75 97 75 97 75 / 20 10 10 10 10
HOUSTON (IAH) 76 95 76 96 76 / 20 20 10 20 10
GALVESTON (GLS) 80 90 80 91 80 / 20 30 20 20 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 8, 4:45 AM CST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
545 AM CDT TUE AUG 8 2006
TXZ163-164-176>179-195>200-210>214-226-227-235>238-091200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
545 AM CDT TUE AUG 8 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Thunderstorm Wind, Washington
- When
- August 8, 4:30 PM CST
- Where
- Washington County, 8 mi W of Independence
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $3,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.317, -96.483
Trees down on the south end of Lake Somerville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in North Carolina, August 8, 20061 death · 1 event
- Rip Current in Florida, August 8, 20061 death · 1 event
- Heat in Louisiana, August 8, 20061 death · 1 event
- Damaging Wind in Alabama, August 8, 20061 injured · $350,000 · 60 kt wind · 1 event
- Damaging Wind in Alabama, August 8, 2006$500,000 · 60 kt wind · 1 event
- Lightning Strike in Florida, August 8, 2006$350,000 · 1 event
- Hail and Damaging Winds in Georgia, August 8, 2006$189,000 · 55 kt wind · 11 events
- Lightning Strike in Nebraska, August 8, 2006$225,000 · 1 event
- Damaging Winds and Lightning Strike in Georgia, August 8, 20061 injured · $60,000 · 55 kt wind · 5 events
- Flash Flood in Arizona, August 8, 2006$75,000 · 1 event
- Damaging Wind in Arizona, August 8, 2006$62,000 · 65 kt wind · 1 event
- Hail and Damaging Winds in Georgia, August 8, 2006$44,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525872.